Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2020, 7:03 PM EDT for 8 counties in North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 7:03 PM EDT (23:03 UTC)
- Expired
- Apr 8, 2020, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Orange County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:05 PM EDT | HAIL 1 | Wake Forest, NC | PUBLIC REPORT OF HAIL, MOSTLY DIME SIZE WITH SOME OF THE LARGER STONES UP TO QUARTER SIZE. |
| Apr 8, 7:24 PM EDT | HAIL 0.5 | 1 W Carrboro, NC | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518
WUUS52 KRAH 082303
SVRRAH
NCC001-037-063-069-077-135-181-183-082345-
/O.NEW.KRAH.SV.W.0032.200408T2303Z-200408T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
703 PM EDT Wed Apr 8 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Alamance County in central North Carolina...
Vance County in central North Carolina...
Southern Orange County in central North Carolina...
Granville County in central North Carolina...
Northwestern Wake County in central North Carolina...
Chatham County in central North Carolina...
Durham County in central North Carolina...
Northwestern Franklin County in central North Carolina...
* Until 745 PM EDT.
* At 702 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Virgilina to near Rougemont to near
Hillsborough to near Elon, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Henderson, Oxford, Creedmoor,
Pittsboro, Siler City and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3632 7828 3627 7831 3626 7822 3622 7819
3578 7873 3557 7938 3588 7954 3594 7954
3604 7901 3624 7883 3624 7880 3627 7880
3654 7855 3654 7848
TIME...MOT...LOC 2302Z 296DEG 44KT 3646 7874 3624 7890 3612 7907 3602
7950
HAIL...1.00IN
WIND...60MPH
$$
GIH3 follow-up statements
652
WWUS52 KRAH 082327
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
727 PM EDT Wed Apr 8 2020
NCC001-082335-
/O.CAN.KRAH.SV.W.0032.000000T0000Z-200408T2345Z/
Alamance NC-
727 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALAMANCE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3632 7828 3627 7831 3625 7821 3622 7819
3578 7873 3557 7938 3572 7946 3582 7923
3588 7918 3596 7914 3604 7896 3624 7876
3637 7867
TIME...MOT...LOC 2325Z 286DEG 49KT 3631 7859 3612 7862 3580 7922
$$
NCC037-063-069-077-135-181-183-082345-
/O.CON.KRAH.SV.W.0032.000000T0000Z-200408T2345Z/
Vance NC-Orange NC-Granville NC-Wake NC-Chatham NC-Durham NC-
Franklin NC-
727 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN VANCE...SOUTHEASTERN ORANGE...SOUTHERN GRANVILLE...
NORTHWESTERN WAKE...CENTRAL CHATHAM...DURHAM AND NORTHWESTERN
FRANKLIN COUNTIES...
At 725 PM EDT, severe thunderstorms were located along a line
extending from Oxford to near Creedmoor to 6 miles northwest of
Pittsboro, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Henderson, Oxford, Creedmoor,
Pittsboro, Siler City and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3632 7828 3627 7831 3625 7821 3622 7819
3578 7873 3557 7938 3572 7946 3582 7923
3588 7918 3596 7914 3604 7896 3624 7876
3637 7867
TIME...MOT...LOC 2325Z 286DEG 49KT 3631 7859 3612 7862 3580 7922
HAIL...<.75IN
WIND...60MPH
$$
77081
WWUS52 KRAH 082339
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
739 PM EDT Wed Apr 8 2020
NCC077-135-181-082349-
/O.CAN.KRAH.SV.W.0032.000000T0000Z-200408T2345Z/
Vance NC-Orange NC-Granville NC-
739 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VANCE...SOUTHEASTERN
ORANGE AND SOUTHERN GRANVILLE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3617 7826 3578 7873 3564 7919 3574 7923
3576 7921 3592 7888 3604 7866 3602 7855
3613 7852 3616 7845 3621 7830
TIME...MOT...LOC 2339Z 312DEG 43KT 3611 7844 3595 7855 3572 7906
$$
NCC037-063-069-183-082345-
/O.CON.KRAH.SV.W.0032.000000T0000Z-200408T2345Z/
Wake NC-Chatham NC-Durham NC-Franklin NC-
739 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN WAKE...NORTHEASTERN CHATHAM...SOUTHEASTERN DURHAM
AND NORTHWESTERN FRANKLIN COUNTIES...
At 739 PM EDT, severe thunderstorms were located along a line
extending from Franklinton to Wake Forest to 6 miles east of
Pittsboro, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Durham, Cary, Pittsboro, Wake Forest, Franklinton, RDU
International, Morrisville, Youngsville and Parkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3617 7826 3578 7873 3564 7919 3574 7923
3576 7921 3592 7888 3604 7866 3602 7855
3613 7852 3616 7845 3621 7830
TIME...MOT...LOC 2339Z 312DEG 43KT 3611 7844 3595 7855 3572 7906
HAIL...<.75IN
WIND...60MPH
$$
77639
WWUS52 KRAH 082346
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
746 PM EDT Wed Apr 8 2020
NCC037-063-069-183-082355-
/O.EXP.KRAH.SV.W.0032.000000T0000Z-200408T2345Z/
Wake NC-Chatham NC-Durham NC-Franklin NC-
746 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAKE...
NORTHEASTERN CHATHAM...SOUTHEASTERN DURHAM AND NORTHWESTERN FRANKLIN
COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3617 7826 3578 7873 3564 7919 3574 7923
3576 7921 3592 7888 3604 7866 3602 7855
3613 7852 3616 7845 3621 7830
TIME...MOT...LOC 2345Z 296DEG 44KT 3609 7838 3593 7849 3570 7900
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:15 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 8, 3:15 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 315 PM EDT Wed Apr 8 2020 .SYNOPSIS... Warm moist air combined with passage of a mid level disturbance over North Carolina will bring a risk of strong to possibly severe storms this afternoon and evening. A cold front will approach from the west late tonight and cross the area Thursday, bringing another round of storms. Behind this cold front, high pressure will bring cooler and drier air late Thursday night into Saturday. Rain chances return by Sunday and Monday as another storm system moves in. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM Wednesday... We've been awaiting convective initiation thus far, given the formidable cap around 800 mb and dewpoints that are less than ideal, mostly in the 50s. But we're finally getting some agitated cu across the W Piedmont and Sandhills where the CINH is finally dissolving and where dewpoints are generally a bit higher than in the NE CWA, a function of the old outflow generated from the early-morning MCS over OH/WV/VA. As strong heating continues to chip away at the cap and culminate in 1000-1500 J/kg of MLCAPE within 30-40 kts of effective bulk shear, we should see isolated to scattered convection develop over our far N counties, developing further on its western flank as it propagates to the ESE through early evening. Fat CAPE through the hail growth zone aloft (a result of steep lapse rates through the EML, evident in the 750-500 mb profiles in the 12z observed GSO sounding and in proximity forecast soundings) still suggests a large hail threat, with the wind profile indicative of possible splitting cells. Damaging wind gusts remain a threat as well, with RAP downdraft CAPE in the 800-1000 J/kg range. Once this activity exits the SE CWA, likely in the late evening, we should see several hours of dry weather and partly cloudy skies. Areas that happen to receive decent rainfall later today could see patchy fog development, but the presence of residual convective debris clouds to curb radiational cooling may limit the fog threat, despite light winds. Our attention then turns to what should be a band of strong to severe storms just ahead of the approaching cold front over the Ohio Valley and Mid Miss Valley tonight. Timing this convection (or its remnant MCV) east-southeastward brings it into the western CWA toward daybreak, so will trend pops up there very late tonight. Expect anomalously warm lows in the upper 50s to mid 60s. -GIH && .SHORT TERM /THURSDAY/... As of 315 PM Wednesday... The band of convection is expected to cross central NC during the morning, departing the Coastal Plain around noon or shortly thereafter. While there may be a few embedded strong storms, the unfavorable time of day and waning large scale forcing for ascent will reduce the threat of strong storms. The bigger story Thu may be the strong winds from the W and WNW near and just behind the front, with the potential to gust to 25-35 mph as strong winds at 925-850 mb are transported groundward. Will need to monitor high-res guidance and morning observations to see if a short-fuse wind advisory might be warranted. (See fire weather section below for fire concerns.) Otherwise, expect fair skies with scattered flat stratocu. Confidence in the high temp forecast is reduced by the likely initial delay of the coolest air by the higher terrain, as it appears that thicknesses won't drop in earnest until well into the afternoon. Will go with highs from the mid 70s in the NW to the mid 80s SE. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 200 PM Wednesday... Thursday night through Saturday night: A large upper low will swing through SE Canada and the Northeast US Thursday night. Meanwhile at the surface, the cold front will continue pushing east of central NC. Expect lows in the mid 40s NW to low 50s SE in the wake of the fropa. Cold Canadian high pressure will build south into the Plains Thursday night and shift eastward into and over the mid-Atlantic on Friday/Friday night. Despite a shortwave aloft passing over the the area on the back side of the departing upper low, expect the weather to remain dry with NW flow and subsidence over the area. Expect below normal temperatures Friday and Friday night with highs in the upper 50s to mid 60s and lows in the upper 30s to low 40s. Temperatures should moderate some to near normal on Saturday and Saturday night as the surface high shifts east off the Atlantic coast and weak sub-tropical ridging aloft builds over the Southeast and mid-Atlantic. Highs in the mid 60s and lows in the mid 40s to around 50 degrees. Sunday through Tuesday: Little change in the forecast for the system moving into the area Sunday/Monday. The upper low should be sampled much better today, so expect model agreement to improve further in the next day or so. This low will slowing make its way through the Southwest by Saturday before getting caught in a deepening northern stream trough and swinging east through the southern Plains, then northeast through the MS Valley as a s/w trough Sunday/Sunday night. The wave will then lift through the OH Valley and into the Great Lakes and Northeast US Sunday night/Monday. At the surface, the low will strengthen as the it moves east through the Plains and MS Valley. The attendant cold front will push east Sunday night and Monday, though specific details regarding the timing of the front and the evolution/track of the low are still quite uncertain. Timing for best rainfall chances is still between 12Z Sunday and 00Z Tuesday. This system has the potential to result in some significant rainfall amounts across central NC. Regardless, expect some moderation in temperatures from Sunday to Monday and increasing moisture and cloud cover as return flow off the Atlantic and southerly flow from the Gulf ahead of the front advect warm, moist air into the region. Given the uncertainty and dependence on the timing and strength of the system, will not get into specifics regarding temperatures at this time. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 210 PM Wednesday... The primary aviation challenge today is timing the risk of storms. It appears likely that the main threat of storms will be 20z-23z at INT/GSO/RDU/RWI and 22z-01z at FAY. Any storms will be capable of producing hail and strong wind gusts, however coverage is likely to be scattered enough to reduce confidence that any storm will impact particular terminals. Brief sub-VFR conditions are possible in/near any storms with typical lightning and erratic/gusty winds, but otherwise, VFR conditions are expected through at least 06z. There is a risk of patchy fog across the S and E late tonight, although there may be enough leftover cloudiness to limit radiational cooling despite patches of wet ground and light winds. Will include only at RWI for now, as this area may see the greatest storm coverage today. Another band of showers and storms will cross central NC late tonight through Thu morning, and an hour or two of MVFR cigs/vsbys are possible at all sites during that time. VFR conditions will return toward the end of the TAF valid period, but surface winds will increase by mid-late morning from the WNW at sustained speeds of 15-20 kts and gusts to 25-30 kts, which could generate mechanical turbulence and present difficulties in aircraft handling, particularly smaller aircraft. Looking beyond 18z Thu, the strong and gusty winds will continue to present handling difficulties through Thu afternoon. Otherwise, VFR conditions will largely hold from late Thu through early Sun as high pressure builds in and passes overhead. A storm system will approach from the SW from midday Sun through Sun night, with improvement expected Mon as the system exits to our E. -GIH && .FIRE WEATHER... Strong gusty winds from the W and NW are expected near and behind a cold front that will cross central NC Thursday. These winds, sustained at 15-20 mph with possible gusts to 25-35 mph, will occur in conjunction with falling relative humidities, likely bottoming out in the 25-32% range Thu afternoon as drier post-front air spreads into the area. The combination of strong winds and low RH will bring about concerns for adverse fire behavior, particularly in areas that don't see much rainfall either today or early Thu. Will coordinate with forestry officials early Thu to address these concerns. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KC AVIATION...Hartfield FIRE WEATHER...Hartfield
Hazardous weather outlook, Apr 8, 3:46 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 346 PM EDT Wed Apr 8 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 346 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are possible late this afternoon through this evening, mainly between 4 pm and 10 pm, across all of central North Carolina. The strongest storms will be capable of producing large hail the size of half dollars, along with damaging wind gusts over 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong thunderstorms are possible Thursday morning ahead of a cold front. The main threat will be between 5 am and 11 am. Wind gusts over 40 mph and small hail may occur with these storms. From late Thursday morning through the afternoon, as the cold front crosses the state, strong winds from the northwest will periodically gust to 25 to 35 mph, potentially knocking down some tree branches. These winds combined with falling relative humidity may also result in increased fire danger during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. GIH
In the hours before
Local storm report, Apr 8, 6:49 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 5 W ASHEBORO 35.70N 79.90W
04/08/2020 U0.75 INCH RANDOLPH NC PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
JDLocal storm report, Apr 8, 6:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 2 E WAKE FOREST 35.97N 78.48W
04/08/2020 U0.50 INCH WAKE NC PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
JDLocal storm report, Apr 8, 6:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 3 NE YOUNGSVILLE 36.05N 78.44W
04/08/2020 M53 MPH FRANKLIN NC TRAINED SPOTTER
53 MPH WIND GUST RECORDED BY A DAVID PRO2
WEATHER STATION.
&&
JDLocal storm report, Apr 8, 7:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 E ROLESVILLE 35.93N 78.43W
04/08/2020 U0.75 INCH WAKE NC PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
JDSpecial weather statement, Apr 8, 7:01 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
701 PM EDT Wed Apr 8 2020
NCZ039-074-075-082330-
Randolph NC-Moore NC-Montgomery NC-
701 PM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE...
NORTHEASTERN MONTGOMERY AND SOUTHERN RANDOLPH COUNTIES UNTIL 730 PM
EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Seagrove, or 11 miles southwest of North Carolina Zoo,
moving southeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
Biscoe, Seagrove, Robbins, Star, Eagle Springs and Steeds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3562 7995 3553 7955 3551 7956 3552 7951
3528 7964 3549 8003
TIME...MOT...LOC 2300Z 293DEG 25KT 3553 7992
77Local storm report, Apr 8, 7:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST 1 NNE ALAMANCE 36.05N 79.48W
04/08/2020 M58 MPH ALAMANCE NC ASOS
50 KNOT WIND GUST MEASURED BY THE ASOS AT
THE BURLINGTON-ALAMANCE REGIONAL AIRPORT.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:24 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Edgecombe, Franklin, Granville and 8 more | 51 min |
| Apr 8, 5:03 PM EDT | Special Weather Statement | RAH | Person, Vance | 57 min |
| Apr 8, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 39 min |
| Apr 8, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 40 min |
| Apr 8, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person | 51 min |
| Apr 8, 6:40 PM EDT | Special Weather Statement | RAH | Lee | 50 min |
| Apr 8, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 48 min |
| Apr 8, 7:01 PM EDT | Special Weather Statement | RAH | Montgomery | 29 min |
| Apr 8, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Randolph | 67 min |
| Apr 8, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 54 min |
| Apr 8, 7:48 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 27 min |
| Apr 8, 7:50 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 40 min |
| Apr 8, 7:53 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.